Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 6, 2001, 3:20 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 6, 2001, 3:20 PM MDT (21:20 UTC)
- Expired
- Apr 6, 2001, 3:50 PM MDT
- In force
- 30 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Curry County, NM, Roosevelt County, NM
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 062121 SVRABQ NMC009-041-062150- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT FRI APR 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO EAST CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 350 PM MDT * AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 7 MILES NORTHEAST OF CLOVIS TO 8 MILES NORTH OF CAUSEY...OR FROM 7 MILES NORTHEAST OF CLOVIS TO 18 MILES SOUTHEAST OF PORTALES...MOVING NORTHEAST AT 80 MPH. SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS && LAT...LON 3446 10322 3378 10323 3378 10282 3446 10281
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 10:45 AM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Apr 6, 10:45 AM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1045 AM MDT FRI APR 6 2001
WILL LET SNOW ADVISORY EXPIRE ON SHEDULE. WINDS HAVE INCREASED ALONG
EAST SLOPES CENTRAL MOUNTAIN CHAIN WHERE DRY SLOT NOTED...BUT MAY
NOT COME UP TIL MIDAFTERNOON ELSEWHERE AS CLOUDS AND SHOWERS HANG IN
AS SYSTEM LITTLE SLOWER TO MOVE. WITH VORT MAX SO FAR
SOUTH...NORTHWEST MAY NOT SEE AS MUCH WIND...BUT WILL LEAVE WIND
HIGHLIGHTS AS IS.
X
.ABQ...HIGH WIND WARNING FROM AROUND MIDDAY TILL DUSK
NMZ005>007-010>013-016>021-026.
...WIND ADVISORY FROM AROUND MIDDAY TILL DUSK
NMZ001>004-008-009-014-015.Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.